Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 80, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 11, 2007, 1:52 AM MDT for Banner County, Kimball County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2007, 1:52 AM MDT (07:52 UTC)
- Expired
- Jul 11, 2007, 2:30 AM MDT
- In force
- 38 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Banner County, NE, Kimball County, NE
The radar
The Cheyenne radar (KCYS), 101 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 2:10 AM MDT | HAIL 0.75 | 6 S Harrisburg, NE | DIME TO PENNY HAIL FOR ABOUT 10 MINS. ALSO HAD 1.23 RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 7.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 110753 SVRCYS NEC007-105-110830- /O.NEW.KCYS.SV.W.0080.070711T0752Z-070711T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 152 AM MDT WED JUL 11 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BANNER COUNTY IN THE PANHANDLE OF NEBRASKA... NORTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 230 AM MDT * AT 150 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 15 MILES NORTHWEST OF BENNETT RESERVOIR...OR ABOUT 16 MILES NORTH OF KIMBALL...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BENNETT RESERVOIR BY 230 AM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4149 10363 4148 10392 4122 10366 4132 10340 $$
2 follow-up statements
000 WWUS55 KCYS 110808 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 208 AM MDT WED JUL 11 2007 NEC007-105-110830- /O.CON.KCYS.SV.W.0080.000000T0000Z-070711T0830Z/ BANNER NE-KIMBALL NE- 208 AM MDT WED JUL 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM MDT FOR NORTHEASTERN KIMBALL AND SOUTH CENTRAL BANNER COUNTIES... AT 204 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST OF BENNETT RESERVOIR...OR ABOUT 12 MILES NORTH OF KIMBALL...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BENNETT RESERVOIR BY 230 AM MDT... DAMAGING HAIL UP TO ONE INCH IN DIAMETER CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4149 10363 4148 10392 4122 10366 4132 10340 $$
000 WWUS55 KCYS 110831 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 230 AM MDT WED JUL 11 2007 NEC007-105-110840- /O.EXP.KCYS.SV.W.0080.000000T0000Z-070711T0830Z/ BANNER NE-KIMBALL NE- 230 AM MDT WED JUL 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIMBALL AND SOUTH CENTRAL BANNER COUNTIES EXPIRED AT 230 AM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. NO SEVERE REPORTS WERE RECEIVED AS OF 230 AM WITH THIS STORM. ALTHOUGH THE WARNING WILL BE ALLOWED TO EXPIRE...THUNDERSTORMS WITH SMALL HAIL AND BRIEF HEAVY RAIN WILL BE POSSIBLE OVER SOUTHERN BANNER COUNTY AS WELL AS NORTHERN AND CENTRAL PARTS OF KIMBALL COUNTY. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4149 10363 4148 10392 4122 10366 4132 10340 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 7:11 PM MDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jul 10, 7:11 PM MDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 711 PM MDT TUE JUL 10 2007 .UPDATE...STORMS ARE FIRING OVER THE HIGH TERRAIN THIS HOUR OBVIOUSLY MAKING GOOD USE OF TOPOGRAPHY TO TAP THE INSTABILITY AXIS JUTTING OUT OF NE CO. LAPS DATA ALSO SHOWING A WEAK CONVERGENCE BOUNDARY THOUGH CARBON COUNTY WHICH IS ADDING TO THE ACTIVITY. WILL THEREFORE LEAN ON THE NAM WHICH IS RESOLVING ALL OF THIS VERY NICELY...THEREFORE WILL INCREASE POPS IN THE SAME AREA THROUGH THE EVENING. HAVE EXTENDED SLIGHT CHANCE POPS EASTWARD TO THE LARAMIE RANGE TO CAPTURE A RENEGADE CELL OR TWO THIS EVENING. REMAINDER OF FORECAST ON TRACK. SOWKO && .PREV DISCUSSION... /ISSUED 324 PM MDT TUE JUL 10 2007/ SHORT TERM...TONIGHT THROUGH THURSDAY...AS EXPECTED...ONLY A FEW TSTMS HAVE DEVELOPED SO FAR THIS AFTERNOON ALONG SOUTHERN WY BORDER. WILL KEEP THESE CONFINED TO SOUTHERN WY MOUNTAINS THIS EVENING BUT WILL ADD ISOLATED POP TO SOUTHERN LAR VALLEY. LATER TONIGHT...BOTH GFS AND NAM SHOW A FEW SHOWERS OVER EXTREME SE WY AND FAR SOUTHERN NEBRASKA PANHANDLE. NOT SURE IF THIS DUE TO SPRINKLES IN RETURN UPSLOPE LOW CLOUDS OR FROM A VERY WEAK SHORTWAVE MOVING THROUGH THE NW FLOW ALOFT. DID INCLUDE A FEW SHOWERS FROM KCYS TO KSNY 06-12Z. ON WED...PATCHY LOW CLOUDS EAST OF LARAMIE RANGE WILL DISSIPATE BY MID MORNING AGAIN. SE RETURN FLOW WILL BRING SLIGHTLY WARMER TEMPS AND IT WILL BECOME UNSTABLE OVER FAR SE WY AND SOUTHERN PANHANDLE SOUTH ACROSS EASTERN CO. SPC HAS AREA IN DAY2 OUTLOOK WHICHS LOOKS GOOD FOR NOW...KCYS TO KSNY AREA SHOULD BE AT NORTHERN EDGE OF BEST INSTABILITY/THETA-E. DID LOWER POPS ACROSS NORTHERN CWA WED. ON THU...FLOW ALOFT WILL VEER A BIT MORE TO NNWLY AT LEAST IN THE AFTERNOON WITH THE MORE STABLE/SLIGHTLY COOLER AIR OVER NORTHERN PLAINS COMING INTO PLAY. SO...THU MAY END UP BEING MORE LIKE THIS AFTERNOON AS TO PM TSTMS AND TRIMMED POPS A BIT OVER NERN HALF CWA. LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... THE PERIOD BEGINS WITH WEAK NORTHWEST FLOW AROUND THE EAST SIDE OF UPPER HIGH LOCATED ACROSS THE WESTERN CONUS. A SHORTWAVE EMBEDDED WITHIN THIS FLOW WILL BE MOVING ACROSS WRN WY AND CO. SO WILL MAINTAIN SLIGHT CHANCE OF AFTERNOON AND EVENING CONVECTION THURSDAY EVENING. THETA-E RIDGING WILL PERSIST ALONG THE FRONT RANGE ON FRIDAY ALONG IN GENERAL UPSLOPE FLOW...LEADING TO ANOTHER SHOT AT AFTERNOON AND EVENING CONVECTION...THOUGH BEST CHANCE WILL BE IN AREAS NEAREST THE COLORADO BORDER WHERE INSTABILITY IS BETTER. HAVE MAINTAINED INHERITED DRY FORECAST FOR THE WEEKEND. HOWEVER...MODELS HANDLE WEAK SHORTWAVES POORLY IN AREAS CLOSEST TO THE RIDGE CENTER. AS A RESULT...AFTERNOON AND EVENING CONVECTION CAN NOT BE RULED OUT COMPLETELY EITHER DAY. BUT WITH LOW TIMING CONFIDENCE WILL LEAVE OUT FOR NOW. MEDIUM RANGE MODELS BEGIN TO DIVERGE A BIT TOWARDS THE BEGINNING OF NEXT WEEK WITH THE ECMWF MAINTAINING A SHARP RIDGE. THE GFS IS QUITE A BIT FLATTER WITH SHORTWAVE ENERGY PERIODICALLY INTRUDING THE TOP OF THE RIDGE. HAVE STAYED WITH A MOSTLY DRY AND WARMER SOLUTION FOR NOW...BUT MAY NEED TO INTRODUCE MORE POPS IF MODELS TRENDS TOWARDS THE GFS. TEMPERATURES WILL BE A FEW DEGREES ABOVE CLIMATOLOGICAL NORMALS FRIDAY THROUGH SUNDAY...5 TO 8 DEGREES ABOVE NORMAL THE FIRST OF NEXT WEEK. AVIATION...VFR CONDITIONS EXPECTED TONIGHT THROUGH THURSDAY EXCEPT FOR AREAS OF LOW CLOUDS EAST OF THE LARAMIE RANGE LATE TONIGHT AND AGAIN WED NIGHT WHERE MVFR AND EVEN LOCAL IFR CEILINGS ARE POSSIBLE BEFORE THEY LIFT/DISSIPATE AROUND MID MORNING BOTH WED AND THU. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...JLH LONG TERM....HAHN
Hazardous weather outlook, Jul 10, 10:45 AM MDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT TUE JUL 10 2007 NEZ001>003-019>021-054-055-WYZ059>070-111115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1045 AM MDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE UNTIL MID EVENING FROM WEST OF CHEYENNE TO NEAR SARATOGA. WHILE THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...THEY MAY PRODUCE BRIEF WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ACROSS MOST OF THE REGION WEDNESDAY THROUGH FRIDAY. A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED WEST OF THE LARAMIE RANGE ON SATURDAY AND IN AND NEAR THE MOUNTAINS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JLH
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.